Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 40, NWS Wichita, KS

November 23, 201420 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 23, 2014, 3:57 AM CST for 20 counties in Kansas. It took effect at Nov 23, 2014, 8:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 3:57 AM CST (09:57 UTC)
In effect from
Nov 23, 2014, 8:00 AM CST
Expired
Nov 23, 2014, 9:00 PM CST
In force
13 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS73 KICT 230957
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
357 AM CST SUN NOV 23 2014


KSZ032-033-047-048-050-240000-
/O.NEW.KICT.WI.Y.0040.141123T1400Z-141124T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...LYONS...STERLING
357 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE THIS
  MORNING AND CONTINUE INTO THE AFTERNOON.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH-PROFILE
  VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS MAY BE TOSSED
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-051>053-067>069-082-083-091>093-240000-
/O.NEW.KICT.WI.Y.0040.141123T1800Z-141124T0000Z/
SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...HILLSBORO...
MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...
NEWTON...EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...
WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...
ARKANSAS CITY
357 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE EARLY
  THIS AFTERNOON.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH-PROFILE
  VEHICLES. LIGHT-WEIGHT OBJECTS SUCH AS TRASH CANS MAY BE TOSSED
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
5 follow-up statements
726 
WWUS73 KICT 232103
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CST SUN NOV 23 2014

KSZ032-033-047-048-232215-
/O.CAN.KICT.WI.Y.0040.000000T0000Z-141124T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON
303 PM CST SUN NOV 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ACROSS THE AREA.

$$

KSZ070-094-098-240300-
/O.EXB.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
GREENWOOD-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...EUREKA...MADISON...HOWARD...MOLINE...
LONGTON...GRENOLA...SEDAN...CEDAR VALE
303 PM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* WINDS...NORTHWEST NEAR 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL DIMINISH DURING THE EVENING. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY BE TOSSED
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ053-069-083-091>093-240300-
/O.EXT.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
CHASE-BUTLER-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...WICHITA...ANTHONY...
HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
303 PM CST SUN NOV 23 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...NORTH NEAR 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL GRADUALLY DIMINISH THIS EVENING. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY BE TOSSED
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049>052-067-068-082-240000-
/O.CON.KICT.WI.Y.0040.000000T0000Z-141124T0000Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...HUTCHINSON...NEWTON...KINGMAN
303 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL CONTINUE TO DIMINISH THROUGH THE REMAINDER
  OF THE AFTERNOON. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE
  VEHICLES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY BE TOSSED
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HOWERTON
676 
WWUS73 KICT 232358
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CST SUN NOV 23 2014


KSZ049>052-067-068-082-240100-
/O.EXP.KICT.WI.Y.0040.000000T0000Z-141124T0000Z/
SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...HUTCHINSON...NEWTON...KINGMAN
558 PM CST SUN NOV 23 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA ALLOWING THE ADVISORY
TO EXPIRE.  

$$

KSZ053-069-070-083-091>094-098-240300-
/O.CON.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
CHASE-BUTLER-GREENWOOD-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
CHAUTAUQUA-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...SEDAN...
CEDAR VALE
558 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL GRADUALLY DIMINISH THROUGH THE EVENING.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY 
  BE TOSSED AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
229 
WWUS73 KICT 240102
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CST SUN NOV 23 2014


KSZ083-091-092-240215-
/O.CAN.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...ATTICA...
WELLINGTON
702 PM CST SUN NOV 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY.

THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING
ALLOWING THE WIND ADVISORY TO BE CANCELLED EARLY.  

$$

KSZ053-069-070-093-094-098-240300-
/O.CON.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
SEDAN...CEDAR VALE
702 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL GRADUALLY DIMINISH THROUGH THE EVENING.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY 
  BE TOSSED AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
648 
WWUS73 KICT 240209
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
809 PM CST SUN NOV 23 2014

KSZ053-069-070-093-240315-
/O.CAN.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
CHASE-BUTLER-GREENWOOD-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...EUREKA...MADISON...
WINFIELD...ARKANSAS CITY
809 PM CST SUN NOV 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND THE WIND ADVISORY
HAS BEEN CANCELLED. 

$$

KSZ094-098-240315-
/O.CON.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...HOWARD...MOLINE...LONGTON...GRENOLA...
SEDAN...CEDAR VALE
809 PM CST SUN NOV 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL GRADUALLY DIMINISH THROUGH THE EVENING.

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH 
  PROFILE VEHICLES. LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS MAY 
  BE TOSSED AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
340 
WWUS73 KICT 240255
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CST SUN NOV 23 2014


KSZ094-098-240400-
/O.EXP.KICT.WI.Y.0040.000000T0000Z-141124T0300Z/
ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...HOWARD...MOLINE...LONGTON...GRENOLA...
SEDAN...CEDAR VALE
855 PM CST SUN NOV 23 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA ALLOWING THE WIND
ADVISORY TO EXPIRE. 

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:25 AM CST, 32 minutes earlier.

Area forecast discussion, Nov 23, 3:25 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CST SUN NOV 23 2014

.SYNOPSIS...
ISSUED AT 324 AM CST SUN NOV 23 2014

IN THE UPPER LEVELS CURRENTLY HAVE SHORTWAVE ENERGY APPROACHING
THE CENTRAL ROCKIES WITH ANOTHER IMPULSE SLIDING ACROSS EASTERN
TX. AT THE SURFACE...TROUGHING EXTENDS FROM EASTERN ND DOWN INTO
THE TX PANHANDLE WITH AN UNSEASONABLY WARM/MOIST AIRMASS IN PLACE
EAST OF THE TROUGH.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 324 AM CST SUN NOV 23 2014

THE SHORTWAVE ENERGY APPROACHING THE ROCKIES IS EXPECTED TO
QUICKLY DIVE SOUTHEAST OVER OK TODAY AND INTO THE OZARK REGION
TONIGHT. AS THIS OCCURS A DEEPENING SURFACE LOW WILL RIDE ALONG
THE KS/OK BORDER TODAY AND LIFT INTO CENTRAL MO BY EARLY THIS
EVENING. CONFIDENCE IS HIGH THAT ALL OF THE FORECAST AREA WILL SEE
SOME RAIN IN THE WRAP AROUND REGION OF THIS SYSTEM AS IT LIFTS
NORTHEAST. STRONG NW WINDS WILL ALSO OVERSPREAD THE AREA FROM NW
TO SE STARTING LATE THIS MORNING. CONFIDENCE IS HIGH ENOUGH AT
THIS POINT TO RUN WITH A LOWER END WIND ADVISORY FOR ALL OF
CENTRAL AND SOUTH CENTRAL KS. EVEN THOUGH CLOUDS WILL LIMIT
MIXING...FEEL GRADIENT WINDS WILL BE STRONG ENOUGH TO GET
SUSTAINED SPEEDS ABOVE 30 MPH. RAIN WILL LINGER OVER SOUTHEAST KS
THROUGH 03Z BEFORE QUICKLY LIFTING OUT OF THE AREA.

THE GOOD NEWS IS THAT THE AIRMASS TO FOLLOW BEHIND THIS SYSTEM IS
NOT EXPECTED TO BE VERY COLD AT ALL WITH HIGHS IN THE 40S AND EVEN
LOW 50S EXPECTED FOR MON. WHAT IS LEFT OF THIS UPPER TROUGH WILL
FINALLY SWING THROUGH ON TUE WITH THE GFS DIVING A PIECE OF ENERGY
ACROSS NEBRASKA AND INTO NORTHEAST KS FOR TUE EVENING.
HOWEVER...EVEN IF THIS SOLUTION VERIFIES ANY PRECIP SHOULD STAY
NORTHEAST OF THE FORECAST AREA.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 324 AM CST SUN NOV 23 2014

AS THE UPPER TROUGH TRACKS EAST...NW FLOW ALOFT WILL SETTLE OVER
THE PLAINS FOR WED INTO THU BEFORE IT FLATTENS OUT AHEAD OF A
NORTHERN PLAINS WAVE. WHILE CONFIDENCE CONTINUES TO REMAIN HIGH
THAT WE ARE NOT LOOKING AT ANY WINTRY EVENTS THROUGH THE HOLIDAY
WEEKEND...THERE IS STILL A CHANCE SOME POLAR AIR MAY TRY TO SPILL
SOUTH. THE ECMWF IS MORE ROBUST WITH THE SHORTWAVE ENERGY TO TRACK
ACROSS THE NORTHERN PLAINS AND RESULTS IN POLAR AIR MAKING IT
FURTHER SOUTH BY FRI MORNING COMPARED TO THE GFS. THE ECMWF DOES
HAVE SUPPORT FROM THE CANADIAN WHICH DOES LEAD TO SOME CONFIDENCE
THAT THE COLDER SOLUTION MAYBE CORRECT. SO WOULD NOT BE SURPRISED
IF TEMPS ARE DROPPED EVEN MORE FOR THE WEEKEND WITH LATER
FORECASTS.

LAWSON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1138 PM CST SAT NOV 22 2014

SOUTHERLY WINDS HAVE INCREASED OVER WESTERN PORTIONS OF THE AREA
IMPACTING KRSL/KSLN/KHUT/KICT. THIS IS HELPING TO KEEP
VISIBILITIES UP DESPITE LOWER CEILINGS. EXPECT MVFR TO IFR
CEILINGS TO PERSIST THROUGH THE OVERNIGHT HOURS. BY MORNING A COLD
FRONT WILL BE MOVING INTO THE AREA FROM THE NORTHWEST. THIS FRONT
WILL BRING WITH IT GUSTY NORTHERLY WINDS...AND HELP CEILINGS TO
RISE. RAIN SHOWERS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE
DURING THE DAY ALTHOUGH HAVE LEFT THE MENTION OUT AT THIS TIME.
CEILINGS WILL RISE TO VFR BY EVENING AS THE FRONT AND RAIN CLEARS
THE AREA.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  30  49  26 /  60  20   0   0
HUTCHINSON      54  29  51  23 /  40  10   0   0
NEWTON          56  29  48  25 /  60  20  10   0
ELDORADO        58  32  48  28 /  60  30  10   0
WINFIELD-KWLD   59  31  49  27 /  60  30   0   0
RUSSELL         49  27  50  22 /  60  10   0   0
GREAT BEND      50  28  51  24 /  60  10   0   0
SALINA          53  30  48  24 /  40  10   0   0
MCPHERSON       54  29  49  24 /  40  10   0   0
COFFEYVILLE     63  34  48  27 /  70  60  10   0
CHANUTE         63  31  46  24 /  70  70  10   0
IOLA            63  31  46  24 /  70  70  10   0
PARSONS-KPPF    62  32  48  25 /  70  70  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
KSZ049-051>053-067>069-082-083-091>093.

WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR KSZ032-033-047-048-050.

&&
Hazardous weather outlook, Nov 22, 4:10 PM CST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CST SAT NOV 22 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-232215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
410 PM CST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL RESULT IN STRONG AND GUSTY NORTH WINDS ON
SUNDAY...MAINLY ALONG AND WEST OF A LINE FROM SALINA TO
WELLINGTON. SUSTAINED WINDS WILL APPROACH 30 MPH WITH GUSTS
AROUND 45 MPH. A VERY HIGH GRASSLAND FIRE DANGER INDEX IS POSSIBLE
IN THIS SAME AREA WHERE GRASS IS DRY.

VERY HIGH GRASSLAND FIRE DANGER IS LIKELY ON TUESDAY OVER CENTRAL
AND SOUTH CENTRAL KANSAS...INCLUDING THE FLINT HILLS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.